Alert archive / North Carolina / Beach Hazards Statements in 2019
Beach Hazards Statement 11, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at May 26, 2019, 10:26 AM EDT for Dare County, Hyde County, North Carolina. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 26, 2019, 10:26 AM EDT (14:26 UTC)
- Expired
- May 26, 2019, 8:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Newport/Morehead City, NC
Counties Dare County, NC, Hyde County, NC
The radar
The Morehead City radar (KMHX), 123 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 2.4 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2005 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 9.8
The text
As transmitted.
098 WHUS42 KMHX 261426 CFWMHX Coastal Hazard Message National Weather Service Newport/Morehead City NC 1026 AM EDT Sun May 26 2019 ...THERE IS A HIGH RISK FOR DANGEROUS RIP CURRENTS FOR BEACHES FROM DUCK SOUTH TO OCRACOKE ISLAND... .The combination of long period swell, an evening low tide, and moderate onshore flow will contribute to a high threat of rip currents along beaches from Duck south to Ocracoke Island. NCZ203>205-270000- /O.NEW.KMHX.BH.S.0011.190526T1426Z-190527T0000Z/ Northern Outer Banks-Ocracoke Island-Hatteras Island- 1026 AM EDT Sun May 26 2019 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM EDT THIS EVENING... The National Weather Service in Newport/Morehead City has issued a Beach Hazards Statement, which is in effect until 8 PM EDT this evening. * HAZARDS... * LOCATIONS...Northern Outer Banks, Ocracoke Island and Hatteras Island. * TIMING AND TIDES...The most likely time for strong rip currents will be a couple hours either side of low tide, which will occur around 8 PM today. PRECAUTIONARY/PREPAREDNESS ACTIONS... If caught in a rip current remain calm. Don't fight the current. Swim in a direction following the shoreline. When out of the current, swim back to shore. If tired, float or tread water until out of the rip current. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at May 26, 8:27 AM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, May 26, 8:27 AM EDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 827 AM EDT Sun May 26 2019 .SYNOPSIS... High pressure will settle off the Southeast coast today. Another backdoor front will move into the region Monday, but then will quickly retreat north Tuesday, with very hot temperatures expected across the region through at least the middle of next week. A cold front is expected to move into the area Friday. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... As of 825 AM Sunday...Quick update to lower pops and remove thunder mention next hour of so as diminishing shra assoc with short wave move off the cst. Later today isold convection poss just inland on sea brz but most spots will remain dry with hot temps. Prev disc...convection has refired along the leading edge of a weak shortwave crossing the region early this morning. The activity will be largely confined to the northern and western zones. The showers and a few tstms will produce only a few- hundreths of an inch of rainfall and should be offshore by 14z-15. A few additional storms may occur in sea breeze/boundary interaction during the afternoon, again over mostly the northern portions of the CWA and have a slight chance PoP there later today. Skies will be partly cloudy with hot temperatures for late May as expansive surface ridge builds again from the west once again. Highs today will be in the low/mid 90s, except mid 80s Outer Banks. && .SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/... As of 325 AM Sunday...Skies will be mostly clear tonight with very warm temperatures. Lows should generally be in the low 70s inland and mid 70s Outer Banks. Any isolated showers or storms that pop up during the afternoon should quickly end by shortly after dark. && .LONG TERM /MONDAY THROUGH SATURDAY/... As of 330 AM Sunday...Upper ridging over the Southeast coupled with surface high pressure offshore will bring hot and mainly dry conditions through much of the work week. The ridge breaks down late in the week with a frontal system approaching from the bringing increasing chances of showers and thunderstorms Friday through Saturday. Monday through Thursday...Upper ridging will be centered over the deep south with surface high pressure centered offshore. Models continue to show a series of weak impulses/remnant convective complexes moving through the NW flow aloft Monday into Tuesday with a backdoor front pushing in the area Monday afternoon which dissipates early Tuesday. The weak mid level energy combined with convergence along the front and sea breeze boundaries may be sufficient to trigger isolated thunderstorms across parts of the area with somewhat better chances across the northern tier. The upper ridge axis shifts eastward late Tuesday into Thursday with dry and hot conditions prevailing. The main story this week will be the hot temps with 850mb temps around 17-20C, possibly peaking as high as 23C Wednesday as fcst in the 00z ECMWF. Highs Monday expected in the mid 90s inland to upper 80s coast, however winds become NE to E across northern sections behind the front which will keep temps in the mid to upper 80s across the northern OBX. The front dissipates by Tuesday with highs expected in the mid to upper 90 inland to mid to upper 80s beaches. The heat peaks Wed with highs around 100 inland to low to mid 90s beaches, then the upper ridge begins to slide offshore Thursday with high in the upper 90s inland to mid/upper 80s along the beaches. Friday and Saturday...The upper ridge slides offshore late in the week with near zonal flow developing across the eastern CONUS. A dampening shortwave trough and surface frontal boundary approach from the west bringing increased chances of showers and thunderstorms across Eastern NC. Temps will not be quite as hot as earlier in the week but still well above average with highs in the upper 80s to lower 90s inland and mid 80s along the coast. && .AVIATION /13Z SUNDAY THROUGH THURSDAY/... Short Term /through 12Z Monday/... As of 650 AM Sunday...Area of stratus developed over the southern/western CWA and has impacted all of the TAF sites except for KPGV. This stratus should dissipate by 13z-14z. Leftover cirrus from convection impacting the northern CWA will likely linger through at least midday, but skies become generally clear. Light winds and a bit of a temp/dewpoint spread should prevent fog tonight and VFR conditions are expected at all TAF sites beyond about 13z-14z this morning. Long Term /Monday through Thursday/... As of 4 AM Sunday...Upper ridging will keep generally dry and hot conditions across the area this week with pred VFR conditions expected. Cannot rule out a widely scattered shower or storm Monday and Tuesday as weak impulses ride over the ridge but coverage expected to be minimal. Early morning fog chances also look minimal but cannot completely rule out patchy late night/early morning fog or stratus. && .MARINE... Short Term /Today and Tonight/... As of 330 AM Sunday...Winds are a bit gusty this morning, approaching 25 knots at Oregon Inlet, but mostly in the 15 to occasionally 20 knot range. Seas continue at 3-5 feet, but some longer period swells over the northern waters. Would expect winds to settle down later in the morning and expect moderate SW winds at around 15 knots today, with a few gusts to 20 knots. Seas should generally be 3-4 feet with a few 5 footers possible over some of the outer waters. Not much change tonight as winds continue at 10-15 knots, but will veer to more SW/W toward morning. Long Term /Monday through Thursday/... As of 4 AM Sunday...A backdoor front will push into the area Monday, then dissipate Monday night into Tuesday while high pressure remains centered offshore through the period. SW winds around 5-15 kt Monday morning, becomes E to NE Monday afternoon and Monday night. The front dissipates early Tuesday with winds veering to S around 10-15 kt Tuesday afternoon, then becoming SW Tuesday night into Wednesday. SW winds increase to 15-20 kt late Wednesday through Thursday as gradients tighten ahead of an approaching cold front. Seas 3-5 ft north/central waters and 2-4 ft south Monday subsides to 2-4 ft Tuesday and Wednesday. Seas begin to build back to 3-5 ft Thursday. && .CLIMATE... Record or near record warmth is expected for much of the week. Record High temps for 5/26 (Sunday) LOCATION TEMP/YEAR New Bern 100/1953 (KEWN ASOS) Cape Hatteras 88/1962 (KHSE ASOS) Greenville 99/1927 (COOP - Not KPGV AWOS) Morehead City 96/1953 (COOP - Not KMRH ASOS) Kinston 96/2011 (COOP - Not KISO AWOS) Jacksonville 94/2004 (KNCA ASOS) Record High temps for 5/27 (Monday) LOCATION TEMP/YEAR New Bern 96/1989 (KEWN ASOS) Cape Hatteras 86/2004 (KHSE ASOS) Greenville 96/1962 (COOP - Not KPGV AWOS) Morehead City 88/2006 (COOP - Not KMRH ASOS) Kinston 96/2011 (COOP - Not KISO AWOS) Jacksonville 97/1989 (KNCA ASOS) Record High temps for 5/28 (Tuesday) LOCATION TEMP/YEAR New Bern 93/2014 (KEWN ASOS) Cape Hatteras 87/1991 (KHSE ASOS) Greenville 97/1916 (COOP - Not KPGV AWOS) Morehead City 88/2006 (COOP - Not KMRH ASOS) Kinston 93/2004 (COOP - Not KISO AWOS) Jacksonville 95/1967 (KNCA ASOS) Record High temps for 5/29 (Wednesday) LOCATION TEMP/YEAR New Bern 95/1982 (KEWN ASOS) Cape Hatteras 91/1991 (KHSE ASOS) Greenville 95/1918 (COOP - Not KPGV AWOS) Morehead City 92/1991 (COOP - Not KMRH ASOS) Kinston 93/1991 (COOP - Not KISO AWOS) Jacksonville 94/1967 (KNCA ASOS) && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...MHX NEAR TERM...RF/CTC SHORT TERM...CTC LONG TERM...SK AVIATION...CTC/SK MARINE...CTC/SK CLIMATE...MHX
Hazardous weather outlook, May 26, 4:52 AM EDT, 5 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 452 AM EDT Sun May 26 2019 NCZ029-044>047-079>081-090>092-094-193-194-198-270900- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-Inland Onslow- 452 AM EDT Sun May 26 2019 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hot temperatures in the upper 90s to 100 degrees Monday through Thursday will result in heat indices in the 100 to 105 degree range. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ195-196-199-203>205-270900- West Carteret-East Carteret-Coastal Onslow-Northern Outer Banks- Ocracoke Island-Hatteras Island- 452 AM EDT Sun May 26 2019 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hot temperatures in the upper 80s to around 90 degrees will result in heat index values of around 100 degrees at times for Monday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Beach Hazards Statements in North Carolina, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.